# SDR 96ZZZX6085

- Difficulty date: November 6, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3535F
- Make and model: Piper PA-31-350
- Aircraft serial: 317952200
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Fork Assy
- Part number: 4179300
- Condition: Broke
- Location: Rt Mlg Downlock
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

UPON PILOT CYCLING GEAR UP, RT GEAR STAYED EXTENDED AND DOWN, GREEN LIGHT REMAINED ON.  PILOT RETURNED AND LANDED WITH NO INCIDENT.  UPON MAINT INSPECTION, RT GEAR DOWNLOCK ROD FORK WAS FOUND BROKEN.  ROD FORK BOLT WAS NOT WORN AS IS A USUAL FINDING.  MAINT. REMOVED THESE AT DETAILED GEAR INSPECTIONS TO CHECK WEAR.  THIS SUMITTER BELIEVES FORK BOLT WAS OVERTORQUED DURING INSTALLATION AND CRACKED AT THAT TIME.  SUBMITTER RECOMMENDS ENSURING PROPER AMOUNT OF WASHERS ARE USED TO KEEP NUT FROM BOTTOMING OUT, AS WELL AS ENSURING THAT FORK WILL TURN FREELY WHEN INSTALLED.
